MAUDE Adverse Event Report: CONMED UTICA STEALTH 32 LHOOK LAP ELEC PKG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA STEALTH 32 LHOOK LAP ELEC PKG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 60-5274-132
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
The customer reported that the device, 60-5274-132, stealth 32 lhook lap elec pkg, was being used during a laparoscopic partial liver resection procedure on (b)(6) 2023 when it was reported, ¿it was reported that the l-hook electrode was detached and fell into the surgical field during the surgery.The electrode was retrieved and there was no residue inside the body.¿.The fragmentation was removed from the patient using grasping forceps.There was no report of injury, medical intervention, or hospitalization for the patient.The procedure was reported as being completed with only a few seconds of delay.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Received one 60-5274-132 in original opened package.Lot number was verified.Performed a visual inspection, the complaint was confirmed.The electrode was not attached to device.The electrode was not returned with the device.The root cause cannot be determined, however, based upon the evaluation and the photos, the likely cause may be due to excessive force being used during removal of eschar from the tip.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 22 complaints, regarding 23 devices, for this device family and failure mode.During this same time frame 252,395 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: examine this device prior to use for damage.Do not use if damage is found.The ifu also advises the user that should eschar adherence occur on the 60-5272 series, the electrode tips can be cleaned with an electrosurgical scratch pad.On the 60-5274 series, with eschar-resistant coating, any adhering can be easily wiped away with a sterile, moistened sponge.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
STEALTH 32 LHOOK LAP ELEC PKG
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key18010154
Report Number1320894-2023-00235
Device Sequence Number20661400
Product Code GEI
UDI-Device Identifier30653405010733
UDI-Public(01)30653405010733(17)280506(10)202305081
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952204
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-5274-132
Device Lot Number202305081
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer12/06/2023
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic